Firstly, I would like to say that I am so glad to have come across this forum. I have been searching for an active community to touch base with. I guess, I am now the new guy on the block when it comes to Liver disease......
I am 49 Y.O. and am waiting to get an appointment with a liver specialist. Just had tons of blood work done yesterday. I am scared and confused - especially about my symptoms and was wondering what the forum thinks of them.
Back in March, I started to get pitting edema in my legs, my belly got very bloated and swollen - but not to the point of having my belly button pop. It was sort of "just" uncomfortable. I also started to itch. Not intensely, but I noticed it. I went and got an ultrasound, and the tech asked me if I was an "alcoholic". I was a little confused by this question - especially coming from a tech. In terms of alcohol - I mean I drink when I go out with my friends on the weekends - maybe a few times a year, wine at dinner on special occassions, etc. Summer BBq's and that sort of thing, but months could go by without drinking alcohol. Anyway, my doctor told me that I have something wrong with my liver and ordered these new blood test and gave me a name of a liver specialist. What is interesting is that five years ago I had a Total Thyroidectomy due to Hashimoto Thyroidist - an autoimmune thyroid disorder. I understand that there is an Autoimmune Hepatitis. Does anyone know anything about this. What is more interesting is that my mother had the same thing, had her thyroid out, and passed away during a liver transplant in 1991. Could this be coincidence? In terms of symptoms, the swelling went down in my belly and my legs, I'm not as tired, I am still anemic, no bleeding, no nevi, no weightloss or wasting. Can you have mixed symptoms from different stages of hepatitis?
Hey!! Glad to have you here!!!!!! I know how you feel about being scared and confused... having a liver disease or any type of liver disorder is very frightening. One piece of advice I can give you is to follow your doctors orders. My liver specialist always tells me that I am one of her favorite patients because I keep up with my medication and a large percent of her patients quit taking it and their symptoms get worse. Just stay strong and keep a positive head on your shoulders. Everything will be okay.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.